Georgia, 2003Hail in Georgia, March 19, 2003
March 19, 2003 · NWS CAE · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Mar 19, 1:45 PM EST, 9 hours 35 minutes earlier.
Area forecast discussion, Mar 19, 1:45 PM EST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
145 PM EST WED MAR 19 2003
GENERALLY WET SCENARIO FOR THE AREA INTO EARLY FRIDAY. CLOSED UPPER
LOW NOW OVER SOUTHERN PLAINS LIFTS TO THE NE AS UPPER LEVEL
DIVERGENCE AND GOOD OMEGA DEVELOPS OVER OUR CWA. AIRMASS OVER OUR
AREA BECOMES MODERATELY UNSTABLE MAINLY TONIGHT INTO THURSDAY AS
WARM FRONT LIFTS TO THE NORTH WITH LIS REACHING -4 TO -6 OVERNIGHT.
EXPECT LOCALLY HEAVY RAINFALL WITH AMOUNTS OF 1 TO 2 INCHES TONIGHT
INTO THURSDAY WITH POSSIBLE STRONG THUNDERSTORMS. WITH SOILS ALREADY NEARLY
SATURATED...WILL MAINTAIN FLOOD WATCH FOR ENTIRE AREA TONIGHT AND
THURSDAY. WILL CONTINUE POPS NEAR 100 PCT TONIGHT AND THURSDAY...AND
LIKELY THURSDAY NIGHT. THUNDER MAY BE POSSIBLE FRIDAY...BUT FOR NOW
WILL JUST GO WITH SHOWERS AS COLD FRONT APPROACHES. CROSS SECTIONS
SHOWING LOW LEVEL MOISTURE NOT AS GREAT BY FRIDAY. COLD FRONT SLOWLY
PUSHES OFF THE ATLANTIC COAST BY LATE FRIDAY AFTERNOON.
FOR THE EXTENDED...DRY WEATHER PREVAILS. WILL REMOVE PREVIOUS
MENTION OF RAIN FOR MONDAY. TEMPERATURES AT OR JUST ABOVE NORMAL
THROUGH NEXT WEDNESDAY.
FCSTID = 22
CAE 60 74 61 75 / 100 100 60 50
AGS 59 75 60 75 / 100 100 60 50
SSC 60 74 60 74 / 100 100 60 50
OGB 60 75 61 76 / 100 100 60 50
.CAE...
GA...FLOOD WATCH FOR TONIGHT AND THURSDAY FOR ZONES GAZ040...
GAZ063>065...GAZ077.
SC...FLOOD WATCH FOR TONIGHT AND THURSDAY FOR ZONES SCZ015>016...
SCZ018...SCZ020>022...SCZ025>031...SCZ035>038...SCZ041.
BC
Hazardous weather outlook, Mar 19, 5:57 AM EST, 17 hours 23 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-191300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
557 AM EST WED MAR 19 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA.
.DAY ONE...
RIVER FLOODING WILL CONTINUE TODAY ALONG THE CONGAREE RIVER AT
CAROLINA EASTMAN. THE RIVER SHOULD SLOWLY FALL THROUGHOUT THE DAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. SOME OF THE STORMS
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL
ALSO PRODUCE LOCALLY HEAVY RAIN. A FLOOD WATCH HAS BEEN ISSUED FOR
TONIGHT.
.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS ARE EXPECTED. A FEW OF THESE STORMS COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. ADDITIONAL HEAVY
RAINFALL IS EXPECTED THROUGH FRIDAY. RAINFALL AMOUNTS FROM 1 TO 2
INCHES WILL BE COMMON WITH LOCALLY HIGHER AMOUNTS POSSIBLE WITH
THUNDERSTORMS. A FLOOD WATCH HAS BEEN ISSUED FOR THURSDAY.
ADDITIONAL RIVER FLOODING COULD OCCUR WITH MORE RAINFALL EXPECTED
ACROSS THE AREA THROUGH THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY AFTERNOON AND EVENING.
LCV
Hail, Burke
- When
- March 19, 11:20 PM EST to 11:45 PM EST
- Where
- Burke County, Waynesboro
- Measured
- 1 in hail
- Property damage
- $25,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.083, -82.017
Public called and reported 3/4 to 1 inch hail. Several cars had been damaged.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Tennessee, March 19, 20031 death · 1 injured · $100,000 · F1 · 1 event
- Flash Flooding and Hail in Georgia, March 19 to 21, 2003$212,000 · 2.5 in hail · 69 events
- Tornadoes and Hail in Alabama, March 19, 20033 injured · $301,000 · F1 · 5 events
- Hail and Damaging Wind in Florida, March 19, 2003$100,000 · 1 in hail · 2 events
- Damaging Wind in Missouri, March 19, 2003$50,000 · 75 kt wind · 1 event
- Tornado in Tennessee, March 19, 20031 injured · $10,000 · F1 · 1 event
- Tornado and Hail in Alabama, March 19, 2003F1 · 4 events
- Hail in Alabama, March 19, 2003$35,000 · 4 in hail · 1 event
- Tornado in Tennessee, March 19, 2003$10,000 · F1 · 1 event
- Flash Flooding and Hail in Tennessee, March 19, 20031 in hail · 19 events
- Hail and Damaging Wind in Kentucky, March 19, 2003$20,000 · 2.75 in hail · 3 events
- Hail in Alabama, March 19, 2003$17,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350706.